Alert archive / Ohio / Flash Flood Watches in 2013
Flash Flood Watch 5, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood watch at Jul 22, 2013, 9:54 AM EDT for 20 counties in Ohio. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2013, 9:54 AM EDT (13:54 UTC)
- Expired
- Jul 22, 2013, 6:57 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 83 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
338 WGUS61 KCLE 221354 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 954 AM EDT MON JUL 22 2013 OHZ003-006>010-017>020-027>032-036>038-047-222200- /O.NEW.KCLE.FF.A.0005.130722T1354Z-130723T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION- MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND... WOOSTER...CANTON...MARION...MOUNT GILEAD...MILLERSBURG... MOUNT VERNON 954 AM EDT MON JUL 22 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO... NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...ERIE OH... HURON...KNOX...LORAIN...MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES...MEDINA...STARK AND WAYNE. IN NORTHWEST OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY... SENECA...WOOD AND WYANDOT. * UNTIL 8 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAIN WILL OCCUR. REDEVELOPMENT OF THE SHOWERS AND THUNDERSTORMS WILL OCCUR SO SOME LOCATIONS WILL GET MULTIPLE ROUNDS OF HEAVY RAIN. THE GROUND REMAINS WET TO SATURATED IN MOST OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$
2 follow-up statements
078 WGUS61 KCLE 221938 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 338 PM EDT MON JUL 22 2013 OHZ003-006>010-017>020-027-028-222045- /O.CAN.KCLE.FF.A.0005.000000T0000Z-130723T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-WYANDOT-CRAWFORD- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS 338 PM EDT MON JUL 22 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO... NORTHEAST OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS SHIFTED EAST OF THE AREA. ANY ADDITIONAL SHOWERS WILL NOT BRING A THREAT FOR SIGNIFICANT FLOODING. $$ OHZ029>032-036>038-047-230000- /O.CON.KCLE.FF.A.0005.000000T0000Z-130723T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER... CANTON...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 338 PM EDT MON JUL 22 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...KNOX... MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...HOLMES... STARK AND WAYNE. * UNTIL 8 PM EDT THIS EVENING * SHOWERS AND THUNDERSTORMS THROUGH THE EARLY EVENING WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN. REDEVELOPMENT OF THE SHOWERS AND THUNDERSTORMS WILL OCCUR AND SOME LOCATIONS WILL GET MULTIPLE ROUNDS OF HEAVY RAIN. THE GROUND REMAINS WET TO SATURATED IN MOST OF THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO WEATHER RADIO FOR FURTHER UPDATES. && $$
092 WGUS61 KCLE 222257 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 657 PM EDT MON JUL 22 2013 OHZ029>032-036>038-047-230000- /O.CAN.KCLE.FF.A.0005.000000T0000Z-130723T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER... CANTON...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON 657 PM EDT MON JUL 22 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS ENDED. $$ OUDEMAN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 7:00 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 22, 7:00 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 700 AM EDT MON JUL 22 2013 .SYNOPSIS... HIGH PRESSURE OVER QUEBEC WILL MOVE OFF THE NEW ENGLAND COAST TODAY. A STATIONARY FRONT OVER THE OHIO VALLEY WILL MOVE NORTH AS A WARM FRONT LATER TODAY. A COLD FRONT IS EXPECTED TO SLIDE ACROSS THE LOCAL AREA TUESDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION FROM THE NORTHWEST ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LOT'S OF PRECIP STILL SHOWING UP ON RADAR. IT'S CLEAR THAT THIS ACTIVITY WILL SPREAD ACROSS NW OH THE NEXT COUPLE OF HOURS. NOT SURE HOW FAR EAST THE PRECIP WILL GET BEFORE IT STARTS TO BREAK UP. MORE DEVELOPMENT IS EXPECTED LATER IN THE DAY AS A SHORT WAVE ARRIVES ALOFT. HAVE BUMPED PRECIP CHANCES TO CATEGORICAL OVER ABOUT THE W 1/3 OF THE AREA AND TO LIKELY THE REMAINDER OF THE AREA. SOME EMBEDDED STILL POSSIBLE THIS MORNING. NO SENSE WAITING WITH AN UPDATE SO FORECAST WILL FLY IN A COUPLE OF MINUTES. ORIGINAL...LOT'S OF SHOWERS AND THUNDERSTORMS TO THE WEST AND SOUTHWEST. MODELS HAVE LITTLE FEEL FOR THIS ACTIVITY. SEE NO REASON WHY THIS ACTIVITY WILL FALL APART COMPLETELY SO WILL CONTINUE WITH LIKELY WORDING MOST OF THE AREA. DO EXPECT SOME DECREASE IN COVERAGE AS THE FIRST WAVE ARRIVES THIS MORNING. A VERY NICE SHORT WAVE WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EXPECT THE ACTIVITY TO INCREASE THIS AFTERNOON...ESPECIALLY IN THE EAST. WILL CONTINUE TO MONITOR RADAR TRENDS AND WILL LIKELY MAKE LAST MINUTE ADJUSTMENTS. SURFACE DEWPOINTS WILL CLIMB BACK THROUGH THE 60S TODAY A SURFACE WARM FRONT LIFTS ACROSS THE REGION. PWATS WILL CLIMB ABOVE 1.5 INCHES SO LOCALLY HEAVY RAINFALL IS AGAIN POSSIBLE. DO NOT THINK THE THREAT IS WIDESPREAD ENOUGH TO WARRANT ANY SORT OF FLOOD WATCH. TEMPS WILL BE TRICKY AS THERE WILL LIKELY BE MORE CLOUDS AND PRECIP THAN FORECAST BY THE MODELS. GIVEN CURRENT TEMPS STILL THINK MOST AREAS WILL REACH THE LOWER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... EXPECT THE PRECIP TO QUICKLY END FROM WEST TO EAST THIS EVENING IN THE SUBSIDENCE BEHIND THE DEPARTING SHORT WAVE. PRECIP CHANCES WILL AGAIN BEGIN TO INCREASE LATE TONIGHT IN THE WEST AHEAD OF AN APPROACHING COLD FRONT. THIS FRONT WILL WORK IT'S WAY ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THIS TIMING IS QUITE A BIT FASTER THAN THE PREVIOUSLY THOUGHT. ALL OF THE NEW GUIDANCE INCLUDING THE 00Z ECMWF ARE FASTER SO CONFIDENCE IN THIS FASTER SOLUTION IS HIGH. EXPECT A LINE OF CONVECTION AHEAD OF THE FRONT AND HAVE BUMPED PRECIP CHANCES UP SLIGHTLY. IT DOES NOT APPEAR THAT THE DYNAMICS WITH THIS SYSTEM WILL BE STRONG TO SUPPORT ANYTHING MORE THAN ISOLATED SEVERE WEATHER. THE PRECIP SHOULD QUICKLY END FROM WEST TO EAST TUESDAY NIGHT AND EXPECT DRY WEATHER ALL AREAS BY DAYBREAK WEDNESDAY. THERE WILL BE A DISTINCT AIRMASS CHANGE BEHIND THIS FRONT WITH DEWPOINTS DIPPING INTO THE 50S LATE WEDNESDAY AND THURSDAY. HAVE BEGUN TO TREND TEMPS DOWN BOTH WEDNESDAY AND THURSDAY. FOR THE EARLIER PERIODS HAVE USED A BLEND OF GUIDANCE TEMPS. && .LONG TERM /FRIDAY THROUGH SUNDAY/... FRI SHOULD STAY DRY AS HIGH PRESSURE BEGINS TO DEPART THE AREA. A WEAK COLD FRONT IS EXPECTED TO SAG INTO THE AREA SAT THEN SHIFT SE OF THE AREA BY SUN. HOWEVER...AN UPPER LEVEL TROUGH SHOULD BE OVER THE AREA SUN AND THE FRONT DOES NOT LOOK STRONG ENOUGH TO HAVE SWEPT THE MOISTURE OUT OF THE REGION SO INSTABILITY SHRA WILL PROBABLY OCCUR ON SUN. WILL STILL KEEP BEST POPS FOR SAT WHEN THE FRONT IS EXPECTED TO BE MOVING THRU. FRI SHOULD BE THE WARMEST DAY WITH HIGHS MOSTLY IN THE LOWER 80S THEN SAT AND SUN WILL TREND A LITTLE COOLER WITH HIGHS BY SUN MOSTLY IN THE MID 70S. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AN UPPER TROUGH WILL CAUSE NUMEROUS SHRA AND SOME TSRA TO SPREAD ACROSS THE AREA TODAY WITH A LINGERING THREAT IN THE EAST EARLY TONIGHT. SO FAR MODELS NOT DOING A GOOD JOB...SO TAF FORECAST WILL BE BASED MORE ON PROJECTION LATEST RADAR TRENDS FOREWORD. SHOULD BE MOSTLY SHRA VERSUS TSRA SO ONLY THUNDER TO BE MENTIONED WILL BE WHERE TSRA SEEM IMMINENT AT TAF RELEASE TIME. LIGHT WINDS AND GROUND MOISTURE WILL COMBINE TO CAUSE FOG TO FORM TONIGHT AND MAY DROP TO IFR IN PLACES WHERE THE MID LEVEL CLOUDS SCATTER OUT THE MOST. .OUTLOOK...NON VFR IN PATCHY EARLY MORNING FOG. SHOWERS AND THUNDERSTORMS MAY ALSO CAUSE NON VFR CONDITIONS TUESDAY INTO WEDNESDAY. && .MARINE... WEAK WEATHER FEATURES SHOULD KEEP A LIGHT AND CHANGEABLE FLOW OVER THE LAKE UNTIL LATE TUE NIGHT WHEN A COLD FRONT SHOULD DROP SE ACROSS THE LAKE AND KICK UP A NORTH FLOW THAT WILL INCREASE TO ABOUT 10 TO 20 KNOTS. MARGINAL SCA CONDITIONS COULD DEVELOP FOR A WHILE INTO WED BUT THEN WINDS SHOULD DIMINISH EARLY WED NIGHT. THE MODELS SHOW A GOOD AMOUNT OF DIFFERENCE FROM LATE TUE INTO WED NIGHT SO A FAIR AMOUNT OF UNCERTAIN EXISTS ON THE FORECAST. HIGH PRESSURE SHOULD BE OVER THE LAKE THU AND FRI TO PROVIDE LIGHT WINDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...ADAMS AVIATION...ADAMS MARINE...ADAMS
Hazardous weather outlook, Jul 22, 5:00 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 500 AM EDT MON JUL 22 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-230900- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 500 AM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-230900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 500 AM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:08 AM EDT | Areal Flood Advisory | CLE | Wood | 4 hr |
| Jul 22, 9:53 AM EDT | Areal Flood Warning | CLE | Marion, Morrow | 8 hr |
| Jul 22, 4:17 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 4 hr |
Nearby
Flash Flood Watches in Ohio, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.